Fitness Minutes: (230,185)
10/13/12 3:55 P
Online Now • ))
Welcome to Spark People !!
Unfortunately, we can't spot reduce areas of our bodies we don't like. It would be great if we could, but we can't. Weight loss is a TOTAL body process. We don't get to choose where the weight comes off. However, if you eat right, watch your portions and get some regular exercise that includes some strength training, you will lose weight off your entire body with time.
When it comes to weight loss, what matters most is what we eat. Good nutrition is what takes the weight off and keeps it off. Exercise is what keeps our bodies fit.
There are many members of Spark People who have thyroid issues and have lost weight. Yes, having a problem with your thyroid can make it more difficult to lose weight, but it's not impossible. It just may take more time.
You may want to discuss your fatigue as well as those aches/pains with your doctor. Perhaps they can adjust your medication or even try a different one. Fatigue has been linked to thyroid issues. but you may be doing more exercise than your body is ready to do too. if you're new to a regular exercise program, don't try to do too much too soon. A person should slowly ease into a regular program so that their bodies have time to adjust to the change.
And it doesn't hurt to talk to your doctor to get their opinion.
Edited by: ARCHIMEDESII at: 10/13/2012 (15:57)
Fitness Minutes: (41,673)
4,112 10/13/12 11:00 A
Online Now • ))
I assume you are under a doctor's care for your thyroid problem. You should be getting seen by your physician and having your blood tested on a regular basis. Does you doctor know that you are taking a homeopathic medicine as well as the prescribed thyroid tablet? The homeopathic medicine might be interferring with your medication or with your lab results -- making them inaccurate. Discuss all of that with your physician to be sure that your dose of thyroid medication is high enough for your needs. Be sure to tell him/her about any symptoms you are having, such as being cold all the time, having no energy, hair falling out, dry skin, etc.
My dose of thyroid medication has had to be increased several times as my thyroid function declined further over time. When my levels get low, I start getting symptoms ... the labwork shows that I need more meds ... I get a higher dose of medication ... then all is well for a while.
In addition to working closely with your doctor, you need to maintain a regular schedule of exercise. Your body doesn't have aches and pains because of your thyroid, those aches and pains are probably because you are out of shape and have not been exercising regularly. You also might be over-doing it when you exercise. You need to start slowly, with something your body can handle, and build up gradually. Once again, talk to your doctor to reassure yourself that your body can handle some exercise.
To help you get started, this website has a whole program for people new to diet and exercise programs. I suggest you explore the site read all the information related to "getting started." You'll find lots of information here about diet and exercise that can help you if you actually follow through with implementing the recommendations.
Edited by: ONLINEASLLOU at: 10/13/2012 (11:01)
"Aim for progression, not perfection." -- SP Coach Nancy
"There is hope for me. There is hope for all of us." -- llou
Fitness Minutes: (16)
1 10/13/12 9:26 A
I am a thyroid (tsh) patient. Iam 39 years old and my weight 64 kgs. Iam on homeopathic medicine & one 25mg thyroid tablet daily. I usually try to keep my weight under control by doing some or the other exercises when i find time. I feel body pains and muscle aches for so many days. May be because of thyroid. I want to know whether there is any permanent cure for thyroid problem. I feel very weak some times. Fat usually gets accumulated in tummy area (abdomin). Some people dont hesitate me to ask whether I am pregnant. please suggest me how to reduce fat in this area & what more i need to do to control my weight and keep good health. I heard that heart gets more effected in thyroid patients. pl. reply to my queries.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.